Alert archive / Washington / Wind Advisories in 2020

Wind Advisory 7, NWS Spokane, WA

March 29, 20207 counties in Idaho; 11 counties in Washington

NWS Spokane, WA issued this wind advisory at Mar 29, 2020, 2:29 PM PDT for 7 counties in Idaho; 11 counties in Washington. It took effect at Mar 30, 2020, 7:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2020, 2:29 PM PDT (21:29 UTC)
In effect from
Mar 30, 2020, 7:00 AM PDT
Expired
Mar 30, 2020, 6:36 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 23 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS76 KOTX 292129
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
229 PM PDT Sun Mar 29 2020

WAZ034-035-044-301500-
/O.NEW.KOTX.WI.Y.0007.200330T1400Z-200330T2000Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Waterville,
and Mansfield
229 PM PDT Sun Mar 29 2020

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM PDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  becoming west in the afternoon expected.

* WHERE...Moses Lake Area, Upper Columbia Basin and Waterville 
  Plateau.

* WHEN...From 7 AM to 1 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust my limit visibility
  to less than a mile around George, Moses Lake and Ritzville
  along Interstate 90. Portions of Highway 95 between Connell and
  Ritzville may experience blowing dust as well as State Routes 17
  and 26 near Othello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ003-WAZ032-033-036-301500-
/O.NEW.KOTX.WI.Y.0007.200330T1800Z-200331T0200Z/
Idaho Palouse-Lower Garfield and Asotin Counties-
Washington Palouse-Spokane Area-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, 
Oakesdale, Tekoa, Uniontown, Spokane, Cheney, Davenport, 
and Rockford
229 PM PDT Sun Mar 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Lower Garfield and Asotin Counties, 
  Washington Palouse and Spokane Area. In Idaho, Idaho Palouse.

* WHEN...From 11 AM to 7 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
672 
WWUS76 KOTX 301024
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
324 AM PDT Mon Mar 30 2020

IDZ001-002-004-026-WAZ037-301900-
/O.EXB.KOTX.WI.Y.0007.200330T1800Z-200331T0300Z/
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewiston Area-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Kellogg, St Maries, Pinehurst, Osburn, Wallace, Mullan, 
Lewiston, Lapwai, Peck, Culdesac, Gifford, Colville, Deer Park, 
Chewelah, Newport, and Kettle Falls
324 AM PDT Mon Mar 30 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Northeast Mountains. In Idaho, Northern 
  Panhandle, Coeur d'Alene Area, Central Panhandle Mountains and 
  Lewiston Area.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ003-WAZ032-033-036-301900-
/O.EXT.KOTX.WI.Y.0007.200330T1800Z-200331T0300Z/
Idaho Palouse-Lower Garfield and Asotin Counties-
Washington Palouse-Spokane Area-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, 
Oakesdale, Tekoa, Uniontown, Spokane, Cheney, Davenport, 
and Rockford
324 AM PDT Mon Mar 30 2020

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Washington Palouse, Lower Garfield and 
  Asotin Counties and Spokane Area. In Idaho, Idaho Palouse.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ034-035-044-301900-
/O.CON.KOTX.WI.Y.0007.200330T1400Z-200330T2000Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Waterville,
and Mansfield
324 AM PDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
PDT THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Waterville Plateau, Upper Columbia Basin and Moses 
  Lake Area.

* WHEN...From 7 AM this morning to 1 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust my limit visibility
  to less than a mile around George, Moses Lake and Ritzville
  along Interstate 90. Portions of Highway 95 between Connell and
  Ritzville may experience blowing dust as well as State Routes 17
  and 26 near Othello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
509 
WWUS76 KOTX 301926
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1226 PM PDT Mon Mar 30 2020

WAZ034-035-044-302030-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-200330T2000Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Waterville,
and Mansfield
1226 PM PDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...

* WHAT...West or southwest winds 20 to 25 mph with gusts up to 40
  mph expected.

* WHERE...Waterville Plateau, Upper Columbia Basin and Moses 
  Lake Area.

* WHEN...Through 1 PM PDT this afternoon.

* IMPACTS...Patchy blowing dust will occur through mid afternoon
  around Moses Lake and Othello. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...The strongest winds with this front have
  likely already occurred. West winds will continue to be gusty
  through late afternoon, but the gust potential will gradually
  diminish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ001>004-026-WAZ032-033-036-037-310300-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-200331T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Moscow, Plummer, Potlatch, Genesee, Kellogg, St Maries, 
Pinehurst, Osburn, Wallace, Mullan, Lewiston, Lapwai, Peck, 
Culdesac, Gifford, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, 
La Crosse, Oakesdale, Tekoa, Uniontown, Spokane, Cheney, 
Davenport, Rockford, Colville, Deer Park, Chewelah, Newport, 
and Kettle Falls
1226 PM PDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Northeast Mountains. In Idaho, Northern 
  Panhandle, Coeur d'Alene Area, Central Panhandle Mountains and 
  Lewiston Area.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Widely scattered thunderstorms will have
  the potential to produce highly localized wind gusts of 50 mph
  or more over the Idaho Panhandle through about 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
355 
WWUS76 KOTX 302000
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
100 PM PDT Mon Mar 30 2020

WAZ034-035-044-302100-
/O.EXP.KOTX.WI.Y.0007.000000T0000Z-200330T2000Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Waterville,
and Mansfield
100 PM PDT Mon Mar 30 2020

...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON...

The strongest wind gusts have ended for the day across the Moses
Lake area and the Upper Columbia Basin. West winds of 20 mph with
gusts to 30 mph will continue through the afternoon, but winds are
not expected to reach advisory thresholds for the remainder of the
day.

$$

IDZ001>004-026-WAZ032-033-036-037-310300-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-200331T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Moscow, Plummer, Potlatch, Genesee, Kellogg, St Maries, 
Pinehurst, Osburn, Wallace, Mullan, Lewiston, Lapwai, Peck, 
Culdesac, Gifford, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, 
La Crosse, Oakesdale, Tekoa, Uniontown, Spokane, Cheney, 
Davenport, Rockford, Colville, Deer Park, Chewelah, Newport, 
and Kettle Falls
100 PM PDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Washington, Northeast Mountains. In Idaho, Northern 
  Panhandle, Coeur d'Alene Area, Central Panhandle Mountains and 
  Lewiston Area.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Widely scattered thunderstorms will have 
  the potential to produce highly localized wind gusts of 50 mph 
  or more over the Idaho Panhandle through about 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
070 
WWUS76 KOTX 302149
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
249 PM PDT Mon Mar 30 2020

IDZ001-002-004-WAZ036-037-302300-
/O.CAN.KOTX.WI.Y.0007.000000T0000Z-200331T0300Z/
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Spokane Area-Northeast Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Kellogg, St Maries, Pinehurst, Osburn, Wallace, Mullan, 
Spokane, Cheney, Davenport, Rockford, Colville, Deer Park, 
Chewelah, Newport, and Kettle Falls
249 PM PDT Mon Mar 30 2020

...WIND ADVISORY IS CANCELLED...

Winds across northeast Washington and the northern and central
Idaho Panhandle will continue to decrease for the remainder of the
afternoon into the evening.

$$

IDZ003-026-WAZ032-033-310200-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-200331T0300Z/
Idaho Palouse-Lewiston Area-Lower Garfield and Asotin Counties-
Washington Palouse-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Pomeroy, 
Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, 
and Uniontown
249 PM PDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Pullman, Moscow, Pomeroy, La Crosse, and Uniontown.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
423 
WWUS76 KOTX 310019
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
519 PM PDT Mon Mar 30 2020

IDZ003-026-WAZ032-033-310300-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-200331T0300Z/
Idaho Palouse-Lewiston Area-Lower Garfield and Asotin Counties-
Washington Palouse-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Pomeroy, 
Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, 
and Uniontown
519 PM PDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Pullman, Moscow, Pomeroy, La Crosse, and Uniontown.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
620 
WWUS76 KOTX 310136
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
636 PM PDT Mon Mar 30 2020

IDZ003-026-WAZ032-033-310245-
/O.CAN.KOTX.WI.Y.0007.000000T0000Z-200331T0300Z/
Idaho Palouse-Lewiston Area-Lower Garfield and Asotin Counties-
Washington Palouse-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Pomeroy, 
Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, 
and Uniontown
636 PM PDT Mon Mar 30 2020

...WIND ADVISORY IS CANCELLED...

Breezy and gusty conditions will continue but will be gradually 
decreasing through the evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 5:43 AM PDT, 8 hours 46 minutes earlier.

Area forecast discussion, Mar 29, 5:43 AM PDT, 8 hours 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
543 AM PDT Sun Mar 29 2020

.SYNOPSIS...
Active weather will develop today and continue through Monday
night. The strongest storm system will arrive on Monday with
windy conditions expected and the possibility of moderate to heavy
snow near the Cascades. Although the weather will quiet down by
Tuesday, it looks like cooler and unsettled weather will persist
through much of the week.

&&

.DISCUSSION...

...Moderate to heavy mountain snow, gusty winds, blowing dust and
isolated thunderstorms to impact the Inland Northwest through
Monday...

Today through Monday night: A pair of occluded fronts will push
across the region over the next 36 to 48 hours. The first is
moving into western WA this morning and is set to move across
eastern WA and the Idaho Panhandle this afternoon. The second
front will arrive almost exactly 24 hours later. There is a
difference in the strength between these two fronts with the
second one arriving on Monday exhibiting much stronger dynamics
compared to today's frontal passage. The stronger dynamics will
likely result in more widespread minor impacts across the region;
although, the potential impacts covers a wide spectrum of possible
weather hazards that I will go into depth about in storm 2 of
this discussion. Similar hazards will be possible with today's
frontal passage, but the magnitude of impacts doesn't look as
great and I will expand on that here with storm 1:

*Storm 1: Radar is showing a smattering of light echos over the
 area. Best moist isentropic ascent is located over the Idaho
 Panhandle where precipitation looks to actually be reaching the
 ground and measuring. This is only a precursor though as the main
 forcing along the front will come Sunday morning/afternoon. Much
 of the basin will remain in the rain shadow with favored upslope
 areas in westerly flow receiving the bulk of the precip (i.e.
 Cascade crest and Idaho Panhandle). Snow will start out around
 4,000 feet and not expecting any impacts due to snow. Winds will
 become breezy this afternoon with gusts of 25-35 mph expected
 over the basin. Will need to monitor for the potential of
 blowing dust around the Moses Lake Area, but I don't think winds
 will get strong enough for any more than some patchy bowing dust
 and not confident enough to include in the forecast.

 Another potential hazard that will need monitoring through the
 afternoon will be for thunderstorms. The front looks to be
 moving through a bit faster than what models were showing 24
 hours ago, which suggest mid level clouds clearing out behind
 the front and destabilization due to surface heating as clouds
 clear out. High resolution models show the potential for
 isolated thunderstorms generally east of a line from Moses Lake
 to Omak all the way to the Idaho Panhandle. There will only be
 200-400 J/kg of skinny CAPE to work with, but any thunderstorms
 will be able to tap into stronger winds aloft and could produce
 winds gust closer to 40 mph.

*Storm 2: Monday's storm is by far the stronger of the two. Timing
 of frontal passage is very similar to storm 1. What is different
 between the two is, snow levels will start out closer to 3500
 feet and only drop with time Monday morning. It will also be
 wetter. This spells a better chance for moderate to heavy snow in
 the mountains. Best chances for heavy mountain snow will be in
 the Cascades and Okanogan Highlands to Northern Panhandle. The
 Cascade crest will see the potential for 9-12 inches. Winter
 travel can be expected with the cold front Sunday night into
 Monday morning and with post frontal showers over the crest
 through Monday night. A winter storm watch for heavy snow has
 been issued mainly to highlight for hazardous travel along
 Highway 2 west of Coles Corner up and over Stevens Pass. Sherman
 Pass and elevations above 4000 feet over to the Northern
 Panhandle will see the potential for 7-9 inches of snow. I
 considered including Sherman Pass in the winter storm watch, but
 not as confident that warning criteria (8 inches) will be met;
 however, periods of heavy snow will be likely there as well
 Monday morning. Showers will continue into the Idaho Panhandle
 Monday night with snow levels crashing to valley floors. Lookout
 Pass will receive 2 to 4 inches of snow. Moisture will be
 decrease by the time the Silver Valley sees snow with
 accumulations of up to around an inch possible.

 Winds up at 850 mbs will be around 50 mph right along the front.
 Those winds aloft decrease substantially to around 35 mph in the
 post frontal air mass for Monday afternoon. There is a good
 chance for 45 mph wind gusts right along the front Monday
 morning to about noon. Monday afternoon will be windy, but the
 potential for 45 mph gusts will decrease. I lack the confidence
 that we will see those stronger wind gusts along the front will
 sustain themselves into the afternoon, because of that, I
 decided to hold off on a wind advisory. Blowing dust will be a
 concern with the winds. Areas prone to blowing dust impacts
 typically are the Moses Lake Area to around Ritzville. This may
 impact visibility for stretches along I-90 and U.S. 395.

 Thunderstorms will also be possible on Monday (like Today)
 primarily across the eastern half of the forecast area. Coverage
 will be isolated and the main threat will be for the potential
 of convectively enhanced wind gusts. That enhancement will bring
 the potential for gusts of 45 to 50 mph, but winds that strong
 will likely be localized and tough to know if they will occur in
 a place where there will be impacts felt. /SVH

Tuesday...The region will remain on the cold and unstable side
of the upper level jet with a broad cold core low centered over
southern BC. This looks like a classic springtime pattern with a
proliferation of showers developing as a result of daytime
heating. The mid-level or 850-500 mb lapse rates will be very
steep over most of the region, so any sunshine should be able to
pops showers easily. The 850-700 mb winds suggest the best
orographic ascent from SW flow will occur over NE Washington into
much of the Idaho Panhandle. The biggest question for the day will
be if thunderstorms develop or not. The model Lifted index values
drop below zero over the eastern quarter of Washington and over
much of the Panhandle with SBCAPES ranging from 150-300 j/kg which
is generally sufficient for some thunderstorms, however as has
been the case for the past several model runs, the cloud base
temperatures will likely be at -5c or colder suggesting there
might not be much water in the clouds, but rather they will be ice
dominated. This suggests the lightning risk will be small, but
cannot entirely rule out a few cloud-to-cloud strikes. They just
won’t be widespread enough to warrant a mention of thunder in
the grids. The best chances if any were to occur would be over the
NE corner of Washington and the northern half of the Panhandle.
Most of the precipitation will likely fall as graupel.

Wednesday through Saturday...Well...this is getting frustrating.
While yesterdays model ensemble means suggested the formation of a
dirty ridge over the region, most of today’s means keep the
broad low fixed over the area at least through Friday and perhaps
even into the weekend. So what does this mean? It suggests the
diurnal shower pattern will continue each day, especially during
the afternoon and evening hours. Most of the showers will be
orographically induced, especially over the Idaho Panhandle. While
showers are no guarantee everywhere across the Inland NW, what is
more certain is temperatures will cool quite a bit vs. our
previous forecast. It looks like Wednesday will be the coldest day
with a slow warming thereafter. Highs on Wednesday will only be in
the 40s to lower 50s or nearly 10 degrees colder than normal.
Precipitation amounts during this period will be hit or miss and
significantly lighter than what the Monday system will deliver. fx
&&

.AVIATION...
12Z TAFS: An occluded front will push east of the Cascades this
afternoon. A saturated profile over much of eastern Washington
and the Idaho Panhandle will result in light showers through the
morning. Much of what will be observed on radar over the basin
will be sprinkles or virga showers with rain more likely over the
Panhandle where lower levels will be saturated. The additional
moisture will keep ceilings low into the early afternoon with MVFR
conditions expected for KGEG-KSFF-COE-KPUW-KLWS TAF sites. Rain
will increase over extreme eastern Washington and the Idaho
Panhandle with frontal passage between 18-00Z. Isolated
thunderstorms will be possible generally east of a line from KPSC
to KOMK after 20Z as sun breaks destabilize the atmosphere behind
the front after 21Z. Thunderstorms will be capable of gusty
outflow winds between 30 to 40 kts. Not enough confidence that any
one terminal will be impacted by thunderstorms to include in the
TAFs at this time. Small threat of blowing dust will be possible
near KMWH this afternoon and may produce some haze. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        52  37  50  31  47  29 /  70  50 100  30  40  20
Coeur d'Alene  46  37  47  31  45  30 /  80  60 100  50  50  20
Pullman        48  36  49  32  45  29 /  80  50 100  50  50  30
Lewiston       57  41  55  37  51  35 /  60  50  90  60  50  30
Colville       55  34  53  29  50  27 /  80  60 100  30  40  20
Sandpoint      47  37  45  32  44  30 /  90  80 100  70  60  30
Kellogg        44  36  44  32  41  29 /  80  70 100  60  80  40
Moses Lake     61  41  58  32  56  31 /  20  20  50  10  10   0
Wenatchee      58  39  52  33  52  32 /  30  20  70  10  20   0
Omak           58  38  54  30  51  31 /  50  20  90  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Storm Watch from late tonight through Tuesday morning for
     the cascade crest including highway 2 between coles corner
     and stevens pass for East Slopes Northern Cascades.

&&
Hazardous weather outlook, Mar 29, 6:41 AM PDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
641 AM PDT Sun Mar 29 2020

IDZ001-004-027-WAZ031-037-038-301345-
Northern Panhandle-Central Panhandle Mountains-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Northeast Mountains-Okanogan Highlands-
641 AM PDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

A weather system will bring valley rain and mountain snow above
4000 feet through this morning and early afternoon. Isolated
thunderstorms will be possible by mid afternoon and into the early
evening. Thunderstorms will be capable of gusty outflow winds,
brief heavy rain and small hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A wetter and colder weather system will arrive on Monday and
bring moderate snow accumulations to higher elevations. Snow
levels will drop Monday night with light snow possible in the
valleys of the Idaho Panhandle. Expect winter travel over Sherman
Pass Monday morning and over Lookout Pass Monday night.

In addition, isolated thunderstorms are expected Monday afternoon.
Any thunderstorms that develop will be capable of gusty outflow
winds that may result in tree damage and power outages.

IDZ002-003-026-WAZ032>036-041-043-044-301345-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
641 AM PDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

A weather system will bring breezy winds and will be capable of
producing isolated thunderstorms this afternoon. Any thunderstorms
that develop will be capable of gusty outflow winds, small hail
and brief heavy downpours.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A vigorous cold front will arrive on Monday producing windy
conditions across the Columbia Basin, Waterville Plateau, West
Plains, and on the Palouse. Light weight objects may become
airborne if not secured. Blowing dust is expected across portions
of the basin, including along Interstate 90 between George and
Ritzville and Highway 395 south of Ritzville to the Tri Cities.

In addition, isolated thunderstorms are expected Monday afternoon.
Any thunderstorms that develop will be capable of gusty outflow
winds that may result in tree damage and power outages.

WAZ042-301345-
East Slopes Northern Cascades-
641 AM PDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Light snow accumulations today over Stevens Pass with minor
travel impacts expected.

A wetter and colder storm system will arrive overnight with heavy
snow accumulations expected and very difficult travel conditions
along Highway 2 west of Coles Corner up to and over Stevens Pass.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Winter travel conditions with heavy snow will continue over
Stevens Pass through Monday night.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:39 PM PDTWinter Weather AdvisoryOTXBenewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more44 hr
Mar 29, 3:07 AM PDTWinter Storm WatchOTX12 hr

Nearby

Wind Advisories in Washington, 2020Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.